ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Autocatalytic Sets and the Growth of Complexity in an Evolutionary Model

Jain, Sanjay and Krishna, Sandeep (1998) Autocatalytic Sets and the Growth of Complexity in an Evolutionary Model. In: Physical Review Letters, 81 (25). pp. 5684-5687.

[img] PDF
Autocatalytic-185.pdf
Restricted to Registered users only

Download (209Kb) | Request a copy

Abstract

A model of s interacting species is considered with two types of dynamical variables. The fast variables are the populations of the species and slow variables the links of a directed graph that defines the catalytic interactions among them. The graph evolves via mutations of the least fit species. Starting from a sparse random graph, we find that an autocatalytic set inevitably appears and triggers a cascade of exponentially increasing connectivity until it spans the whole graph. The connectivity subsequently saturates in a statistical steady state. The time scales for the appearance of an autocatalytic set in the graph and its growth have a power law dependence on s and the catalytic probability. At the end of the growth period the network is highly nonrandom, being localized on an exponentially small region of graph space for large s.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to The American Physical Society.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies
Division of Physical & Mathematical Sciences > Physics
Date Deposited: 25 Aug 2008
Last Modified: 19 Sep 2010 04:34
URI: http://eprints.iisc.ernet.in/id/eprint/9521

Actions (login required)

View Item View Item